An unusual cause of generalised seizure following cardiac surgery: with bolus cefazolin administration


Ceviker K. , Kocaturk O., Demir D.

CARDIOVASCULAR JOURNAL OF AFRICA, cilt.26, 2015 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 26 Konu: 1
  • Basım Tarihi: 2015
  • Doi Numarası: 10.5830/cvja-2015-002
  • Dergi Adı: CARDIOVASCULAR JOURNAL OF AFRICA

Özet

Although some of the aetiological factors of seizure, such as cerebral microemboli, cerebral oedema, hypoperfusion, cerebral hypoxia and metabolic encephalopathy cannot be completely controlled during cardiac surgery, cautious management of all steps in the procedure may prevent the administrative causes of seizure. Cefazolin, which is known to be a proconvulsant agent, may be a suspected agent of seizure complications in patients with renal insufficiency. Surprisingly, intravenous bolus administration of cefazolin may also trigger seizure in patients with normal renal function. In this case report, a complication of generalised seizure after cardiac surgery with intravenous bolus administration of cefazolin is described, along with a brief review of the literature.